Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 1, NWS Morristown, TN

January 7, 20078 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 7, 2007, 3:46 AM EST for 8 counties in Tennessee. It took effect at Jan 7, 2007, 12:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:46 AM EST (08:46 UTC)
In effect from
Jan 7, 2007, 12:00 PM EST
Expired
Jan 7, 2007, 10:00 PM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 070846
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EST SUN JAN 7 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EARLY EVENING OVER THE
HIGHER ELEVATIONS OF EAST TENNESSEE...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE REGION
TODAY. WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS AS THIS
SYSTEM APPROACHES...AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE
EXPECTED AT TIMES THIS AFTERNOON AND EARLY EVENING...MAINLY AT
ELEVATIONS ABOVE 3000 FEET. 

TNZ018-041-043-045-047-072-074-087-071700-
/O.NEW.KMRX.WI.Y.0001.070107T1700Z-070108T0300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
346 AM EST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...FOR THE HIGHER ELEVATIONS OF THE EAST TENNESSEE
MOUNTAINS.   

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON
OVER THE HIGHER ELEVATIONS...WITH GUSTS AS HIGH AS 45 MPH AT
TIMES...MAINLY AT ELEVATIONS ABOVE 3000 FEET. THE WINDS WILL SHIFT
TO THE SOUTHWEST THIS EVENING...AND WILL BEGIN TO DIMINISH BY 10 PM.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
1 follow-up statement
000 
WWUS74 KMRX 080258
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 PM EST SUN JAN 7 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

.WINDS HAVE DECREASED SO THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 PM. WEST WINDS WILL STILL BE BREEZY WITH GUSTS TO 25
MPH TONIGHT.

TNZ018-041-043-045-047-072-074-087-080400-
/O.EXP.KMRX.WI.Y.0001.000000T0000Z-070108T0300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
958 PM EST SUN JAN 7 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. 

WINDS HAVE DECREASED SO THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 PM. WEST WINDS WILL STILL BE BREEZY WITH GUSTS TO 25
MPH TONIGHT.

$$

GH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:20 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 6, 9:20 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EST SAT JAN 6 2007

.DISCUSSION...SATELLITE SHOWING MID CLOUDS PUSHING IN AHEAD OF THE
NEXT SYSTEM.  PRECIPITATION SHOULD HOLD OFF UNTIL SUNDAY WHEN DEEPER
MOISTURE RETURNS...BUT WILL KEEP SLIGHT CHANCE POPS IN FOR OUR
SOUTHERN ZONES FOR LATE TONIGHT.  TEMPERATURES LOOK GOOD WITH A
MOSTLY CLOUDY SKY EXPECTED.  WILL UPDATE ZONES TO REMOVE EVENING
WORDING...NO OTHER CHANGES PLANNED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH
Hazardous weather outlook, Jan 7, 3:46 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EST SUN JAN 7 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081130-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
346 AM EST SUN JAN 7 2007 /246 AM CST SUN JAN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE REGION TODAY.
RAIN WILL OVERSPREAD THE AREA...AND MAY BECOME HEAVY AT TIMES THIS
AFTERNOON. THE RAIN WILL LIKELY BE HEAVY ENOUGH IN SOME AREAS TO
CAUSE PONDING OF WATER IN LOW LYING AREAS AS WELL AS MINOR FLOODING
OF SOME SMALLER CREEKS AND STREAMS. IN ADDITION...WINDS WILL
INCREASE OVER THE HIGHER TERRAIN OF EAST TENNESSEE WITH WIND GUSTS
IN EXCESS OF 40 MPH POSSIBLE...MAINLY ABOVE 3000 FEET...THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.